Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 16, NWS Amarillo, TX

June 9, 2014Beaver County, Cimarron County, Texas County, Oklahoma; 10 counties in Texas

NWS Amarillo, TX issued this wind advisory at Jun 9, 2014, 11:34 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 10 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2014, 11:34 AM CDT (16:34 UTC)
Expired
Jun 9, 2014, 8:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS74 KAMA 091634
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1134 AM CDT MON JUN 9 2014

OKZ001>003-TXZ001>010-100100-
/O.NEW.KAMA.WI.Y.0016.140609T1634Z-140610T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
1134 AM CDT MON JUN 9 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE
OKLAHOMA PANHANDLE AND THE NORTHERN AND CENTRAL TEXAS PANHANDLE.

* EVENT...STRONG NORTHERLY WINDS OF 35 MPH WITH GUSTS TO AROUND 50
  MPH IN THE WAKE OF A COLD FRONT WILL CONTINUE ACROSS THE OKLAHOMA
  PANHANDLE AND THE NORTHERN AND CENTRAL TEXAS PANHANDLE THROUGH THIS
  EVENING.

* TIMING...THE STRONG NORTHERLY WINDS WILL CONTINUE THIS AFTERNOON
  AND WILL START TO DIMINISH WITH THE APPROACH OF SUNSET.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING A CHALLENGE...
  ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHT WEIGHT
  OUTDOOR ITEMS SUCH AS TRASH CONTAINERS AND LAWN FURNITURE CAN
  EASILY BY BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 9, 6:22 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 9, 6:22 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
622 AM CDT MON JUN 9 2014

.AVIATION...
A TIGHT PRESSURE GRADIENT WILL HELP TO INCREASE THE NORTHWEST TO
NORTH WINDS INTO THE 25 TO 30 KNOT RANGE WITH HIGHER GUSTS TODAY. THE
WINDS WILL DECREASE TO AROUND 10 KNOTS WITH THE SETTING SUN THIS
EVENING. SKIES WILL REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 522 AM CDT MON JUN 9 2014/

DISCUSSION...
THE LATEST MCS IS CURRENTLY EXITING THE SOUTHEAST TEXAS PANHANDLE.
THIS WILL MARK THE LAST OF SEVERAL MCS/S WE HAVE SEEN IN THE ACTIVE
PATTERN THAT HAS BEEN IN PLACE SINCE LATE LAST WEEK. A COMPACT CLOSED
LOW WAS LOCATED OVER THE CENTRAL HIGH PLAINS EARLY THIS
MORNING...WITH AN ATTENDANT COLD FRONT CURRENTLY PUSHING SOUTHEAST
ACROSS THE PANHANDLES. NORTH/NORTHWEST WINDS IN WAKE OF THE FRONT
WILL ADVECT IN MUCH DRIER/STABLE AIR TODAY...KEEPING MOST AREAS DRY.
THE EXCEPTION WILL BE ACROSS THE NORTH/NORTHEAST PANHANDLES WHERE
COLD TEMPS ALOFT WITH THE COMPACT UPPER LOW AND SOME WRAPAROUND
MOISTURE WILL SUPPORT SOME SHOWERS AND MAYBE A FEW ISOLATED
THUNDERSTORMS. INSTABILITY WILL BE VERY WEAK HOWEVER...AND THUS NO
STRONG OR SEVERE CONVECTION IS ANTICIPATED. NORTHWEST WINDS WILL BE
QUITE WINDY TODAY BY JUNE STANDARDS THANKS TO AN ENHANCED LOW-LEVEL
PRESSURE GRADIENT BEHIND THE FRONT...ALONG WITH DOWNWARD MOMENTUM
TRANSFER OF STRONGER WINDS ALOFT ON THE BACKSIDE OF THE VERTICALLY-
STACKED LOW. PARTS OF THE NORTH/NORTHEAST PANHANDLES MAY FLIRT WITH
WIND ADVISORY CRITERIA...SO THIS WILL HAVE TO BE MONITORED THROUGH
THE DAY. THESE NORTHERLY WINDS WILL ALSO KEEP TEMPS ON THE COOL SIDE
TODAY...WITH HIGHS ONLY FORECAST TO REACH THE UPPER 60S TO UPPER 70S.

THIS UPPER LOW WILL SLIDE OFF TO THE EAST TONIGHT...BRINGING AN END
TO ANY SHOWER/THUNDERSTORM CHANCES BY LATE EVENING. SUBSIDENCE WILL
TAKE HOLD OF THE AREA ON TUESDAY AS SHORTWAVE UPPER RIDGING BUILDS
OVER THE SOUTHERN ROCKIES...KEEPING THE PANHANDLES DRY THROUGH
TUESDAY NIGHT. TEMPERATURES WILL BE ON THE REBOUND...WITH HIGHS
CLIMBING BACK INTO THE 80S.

IN A CONTINUED PROGRESSIVE PATTERN...A SHORTWAVE TROUGH WILL MOVE
ACROSS THE ROCKIES AND PLAINS WEDNESDAY...INDUCING LEE SURFACE
TROUGHING WHICH WILL HELP TO DRAW SOME MOISTURE BACK NORTHWARD INTO
THE AREA. THIS RETURN OF MOISTURE/INSTABILITY AND THE PRESENCE OF
AT LEAST SOME WEAK FORCING WILL SUPPORT A RETURN OF THUNDERSTORM
CHANCES...SOME OF WHICH COULD BE STRONG TO SEVERE GIVEN THE PROGGED
INSTABILITY AND SHEAR.

THE UPPER WAVE WILL DRIVE A COLD FRONT THROUGH EARLY THURSDAY. SOME
MOUNTAIN CONVECTION MAY DEVELOP IN THE POST-FRONTAL UPSLOPE FLOW
THURSDAY...AND MAKE ITS WAY INTO THE WEST OR NORTHWEST PANHANDLES
THURSDAY EVENING/NIGHT.

FRIDAY INTO EARLY NEXT WEEK...LOW-LEVEL MOISTURE LOOKS TO HANG AROUND
AT LEAST PARTS OF THE AREA...WITH THE DRYLINE POSSIBLY SHARPENING UP
OVER THE WEEKEND. THUS THERE WILL PROBABLY BE SOME THUNDERSTORM
CHANCES DURING THIS TIME...WITH WEAK IMPULSES MOVING THROUGH THE
WEST/SOUTHWEST FLOW ALOFT. HOWEVER...NOT MUCH CONSISTENCY IN SIGNALS
REGARDING TIMING/LOCATION OF ANY SUCH THUNDERSTORM CHANCES AT THIS
RANGE...AND CAPPING MAY BE AN ISSUE AS WELL.

KB

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE NEXT WEEK DUE TO RECENT RAINFALL AND RESULTANT GREENUP OF FUELS.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/08
Hazardous weather outlook, Jun 9, 4:40 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
440 AM CDT MON JUN 9 2014

OKZ001>003-TXZ001>020-092100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
440 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND
NORTHEAST TEXAS PANHANDLE THIS AFTERNOON AND EVENING. NO STRONG OR
SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PANHANDLES
WEDNESDAY AND WEDNESDAY NIGHT...AND ACROSS THE NORTHWEST PANHANDLES
THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:27 PM CDTSpecial Weather StatementAMACimarron48 min
Jun 8, 8:21 PM CDTSpecial Weather StatementAMATexas39 min
Jun 8, 9:01 PM CDTSpecial Weather StatementAMATexas44 min
Jun 8, 8:16 PM CDTSpecial Weather StatementAMAOldham44 min
Jun 8, 8:48 PM CDTSpecial Weather StatementAMAOldham42 min
Jun 8, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall66 min
Jun 8, 9:21 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman54 min
Jun 8, 9:24 PM CDTFlash Flood WarningAMAArmstrong, Carson, Deaf Smith, Donley, Hutchinson, Moore and 3 more2 hr
Jun 8, 9:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson61 min
Jun 8, 10:15 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall43 min
Jun 8, 10:47 PM CDTFlash Flood WarningAMACollingsworth, Donley, Gray, Wheeler3 hr
Jun 8, 11:42 PM CDTSpecial Weather StatementAMADeaf Smith, Randall48 min
Jun 8, 11:52 PM CDTAreal Flood AdvisoryAMADeaf Smith, Randall4 hr
Jun 9, 12:11 AM CDTFlash Flood WarningAMARandall4 hr

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.